MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Model Number 25-5211
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No other similar report was found in the past complaint file.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.For the importer report for this reported event please see mdr 2243441-2024-00022.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that while attempting to fix a right coronary artery (rca) and posterior left branch (plb) branch, the doctor placed three (3) stents and had two (2) wires in the vessel.After the deployment of the 3rd stent in the drca, the doctor went to pull the wire out and felt some resistance.After the wire was removed, he noticed that the tip of the wire had detached from the body of the wire.They had to snare out the wire tip and the patient was stable.The procedure performed was a percutaneous transluminal coronary angioplasty (ptca of the rca/plb.The estimated blood loss was less than 250cc's.The reported event did not result in patient injury and/or require medical or surgical intervention.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide an update to sections d9 and d10, and to provide the completed investigation results.The sample was received by ashitaka factory on july 22, 2024.However, since it was a competitor's guidewire, we answer "the actual sample is not available".History investigation of the product with the involved product code/lot number found no anomaly in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.However, since the actual sample was not returned and investigation of it could not be performed, it was not possible to clarify the cause of occurrence.Ashitaka factory has been making efforts in maintaining the quality of this product by performing following controls.After the product assembling process, 100% visual inspection is performed to confirm that there is no deformation in the coil.After the product assembling process, the outer diameter is measured on 100% basis to confirm that there is no anomaly on it.In the manufacturing process, pulling strength test is performed on 100% basis to confirm that there is no anomaly in the strength.In the shipping inspection, pulling strength is measured on sampling basis per product code/lot to confirm that there is no anomaly in strength.Instructions for use (ifu) of this product includes the following warning: " [warnings] if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper (e.G., the tip is trapped due to vessel spasm or some other cause, or the tip is folded), stop manipulating the guide wire (and the catheter), determine the cause carefully by fluoroscopy and take suitable remedial actions (see fig.2).Next, remove the guide wire slowly, without turning, and exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter.".

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19808586
Report Number9681834-2024-00128
Device Sequence Number7386855
Product Code DQX
UDI-Device Identifier04987350734709
UDI-Public(01)04987350734709(17)260630(10)230731
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number25-5211
Device Catalogue NumberTW*AS418XHW
Device Lot Number230731
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/21/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BMW WIRE.; TRAPPER.; TREK BALLOONS.; XIENCE STENTS.
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale